# SDR 2015FA0000090

- Difficulty date: March 17, 2015
- Submitted: March 17, 2015
- Operation: General aviation
- Aircraft: N2071W
- Make and model: Beech C35BEECH
- Aircraft serial: CD987
- Aircraft time: 5,422 hours
- Engine: Cont IO470*
- System (JASC): 2571 · Battery Box Structure
- Part: Battery Box
- Part serial: 1282
- Condition: Mismanufactured
- Part time: 46 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

THE FACTORY ACFT BATTERY BOX WAS REPLACED DUE TO ACID DAMAGE CAUSING LEAKS WITH A STAINLESS STEEL BATTERY BOX.  IT WAS OBSERVED THAT THE STAINLESS BATTERY BOX WAS LEAKING ACID ON THE FIREWALL AND DAMAGED WIRE IN A WIRE BUNDLE RUNNING UNDER THE BATTERY BOX.  THE NEW BATTERY BOX IS NOT WELDED SOLID AROUND THE SEAMS AT THE BOTTOM, JUST AT THE CORNERS, AND THE BOX IS SEALED WITH SILICON SEALANT THAT IS NOT HOLDING UP TO THE ACID FROM THE BATTERY OR THE BAKING SODA AND WATER USED FOR CLEANING. A CALL TO THE STC HOLDER WAS MADE. THE SUGGESTED A DETAILED CLEANING OF THE BATTERY BOX AND AN APPLICATION OF RANDOLPH NR 345 ACID PROOF PAINT BE APPLIED TO THE INSIDE OF THE BATTERY BOX.  ITEM 13 IN THE BATTERY INSTALLATION INSTRUCTIONS; GENERAL INSPECTION AND CLEANING ONLY. THE STAINLESS STEEL BATTERY BOX ASSEMBLY DOES NOT REQUIRE MAINTENANCE. RECOMMENDED: COATING BATTERY TERMINALS WITH BATTERY PROTECTOR OR EQUIVALENT PROTECTIVE COATING.
